{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,24]],"date-time":"2026-09-24T17:59:13Z","timestamp":1790272753167,"version":"4.1.0"},"reference-count":0,"publisher":"Ovid Technologies (Wolters Kluwer Health)","content-domain":{"domain":["lww.com","ovid.com"],"crossmark-restriction":true},"short-container-title":[],"abstract":"<jats:title>Abstract<\/jats:title>\n                  <jats:p>Drug-induced liver injury (DILI) may occur after exposure to prescription medications, supplements, or non-standardized cosmetic preparations. Cosmetic \u201cliquid lipo\u201d injections are increasingly used for localized fat reduction, but systemic hepatic complications are rarely reported. A 31-year-old woman with no prior liver disease presented with nausea, vomiting, jaundice, and generalized pruritus shortly after receiving a cosmetic \u201cliquid lipo\u201d injection containing deoxycholic acid, phosphatidylcholine, and L-carnitine. Initial laboratory evaluation showed severe hepatocellular liver injury with aspartate aminotransferase 1901 U\/L, alanine aminotransferase 2227 U\/L, alkaline phosphatase 213 U\/L, total bilirubin 6.2 mg\/dL, and an R ratio of 6.6. Abdominal imaging showed no biliary obstruction or hepatic mass. Viral, HIV, Epstein\u2013Barr virus, cytomegalovirus, and autoimmune workup were unrevealing. Intravenous N-acetylcysteine (NAC) was initiated for suspected severe DILI, but the patient developed an acute anaphylactic reaction requiring discontinuation of the infusion and treatment with epinephrine, diphenhydramine, and methylprednisolone. She remained hemodynamically stable without encephalopathy or progression to acute liver failure. Liver tests improved with supportive management, and biochemical recovery was documented on outpatient follow-up. Cosmetic liquid lipo injection may be associated with severe hepatocellular DILI. Clinicians should obtain a detailed cosmetic procedure exposure history in unexplained acute liver injury and remain alert to hypersensitivity reactions during intravenous NAC therapy.<\/jats:p>","DOI":"10.4103\/aam.aam_878_26","type":"journal-article","created":{"date-parts":[[2026,9,24]],"date-time":"2026-09-24T17:00:11Z","timestamp":1790269211000},"update-policy":"https:\/\/doi.org\/10.1097\/lww.0000000000001000","source":"Crossref","is-referenced-by-count":0,"title":["Acute Hepatocellular Drug-induced Liver Injury following Cosmetic Liquid Lipo Injection Complicated by Anaphylactic Reaction to N-acetylcysteine"],"prefix":"10.4103","author":[{"given":"Sirpi Vivekanandam","family":"Sachithanandam","sequence":"first","affiliation":[{"name":"Department of Internal Medicine, Baptist Memorial Hospital, Oxford, MS, USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Nishanth","family":"Somashekar","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, Baptist Memorial Hospital, Oxford, MS, USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Anand","family":"Dev","sequence":"additional","affiliation":[{"name":"Department of Critical Care Medicine, Indira Gandhi Institute of Medical Sciences, Patna, Bihar, India"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"276","published-online":{"date-parts":[[2026,9,24]]},"container-title":["Annals of African Medicine"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ovid.com\/10.4103\/aam.aam_878_26","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,9,24]],"date-time":"2026-09-24T17:00:11Z","timestamp":1790269211000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ovid.com\/10.4103\/aam.aam_878_26"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,9,24]]},"references-count":0,"URL":"https:\/\/doi.org\/10.4103\/aam.aam_878_26","relation":{},"ISSN":["1596-3519","0975-5764"],"issn-type":[{"value":"1596-3519","type":"print"},{"value":"0975-5764","type":"electronic"}],"subject":[],"published":{"date-parts":[[2026,9,24]]},"assertion":[{"value":"2026-06-25","name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2026-08-03","name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}}]}}